Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 29, 2016, 4:43 PM MST for Mohave County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 4:43 PM MST (23:43 UTC)
- Expired
- Jun 29, 2016, 5:30 PM MST
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 121 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WUUS55 KVEF 292343
SVRVEF
AZC015-300030-
/O.NEW.KVEF.SV.W.0015.160629T2343Z-160630T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
443 PM MST WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 530 PM MST
* AT 442 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR ROUTE 66 ABOUIT 8 MILES NORTHEAST OF
VALENTINE...OR 31 MILES NORTHEAST OF KINGMAN...AND MOVING SLOWLY
NORTHEAST.
* LOCATIONS IMPACTED INCLUDE...
VALENTINE AND PEACH SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3529 11376 3552 11387 3575 11347 3553 11333
3539 11333
TIME...MOT...LOC 2342Z 240DEG 49KT 3549 11358
$$
JH2 follow-up statements
368
WWUS55 KVEF 300013
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
513 PM MST WED JUN 29 2016
AZC015-300030-
/O.CON.KVEF.SV.W.0015.000000T0000Z-160630T0030Z/
MOHAVE AZ-
513 PM MST WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST
FOR CENTRAL MOHAVE COUNTY...
AT 512 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VALENTINE...OR 29 MILES NORTHEAST OF
KINGMAN...AND WAS NEARLY STATINOARY.
LOCATIONS IMPACTED INCLUDE...
VALENTINE AND PEACH SPRINGS AND ROUTE 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CASUE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3529 11376 3552 11387 3575 11347 3553 11333
3539 11333
TIME...MOT...LOC 0012Z 238DEG 25KT 3548 11362
$$
JH454
WWUS55 KVEF 300023
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
523 PM MST WED JUN 29 2016
AZC015-300031-
/O.EXP.KVEF.SV.W.0015.000000T0000Z-160630T0030Z/
MOHAVE AZ-
523 PM MST WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 530 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3529 11376 3552 11387 3575 11347 3553 11333
3539 11333
TIME...MOT...LOC 0018Z 240DEG 49KT 3548 11362
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:24 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 29, 3:24 PM MST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 324 PM PDT WED JUN 29 2016 .SYNOPSIS...Monsoonal moisture will spread up from northern Mexico Thursday and especially Friday leading to increasing coverage of thunderstorms across the Mojave Desert region. Temperatures will trend downward as the week rolls on but will warm once again as drier conditions take hold early next week. && .SHORT TERM...tonight through Friday night. Thunderstorms have been active over Mohave county and south central Nevada so far this afternoon as expected. Drier mid level air in the southwest flow aloft over Clark County has largely ended the thunderstorms that popped early over the mountains. The HRRR model indicates storms will generally diminish around sunset, but we could see convection over northern Mohave county in the late evening, aided by the circulation moving over Lincoln county. The main focus Thursday into Friday will be the deep moisture pooling over northern Sonora Mexico and southwest Arizona that is forecast to spread up into the region. We will see the leading edge of this moisture make it up through southern and central Mohave County by Thursday afternoon. The nose of this moisture may also begin to work into Clark county. In addition, a 50-60 knot jet is forecast to develop over northwest Arizona Thursday which should aid convection. We should see the potential for some heavy rain producing and possibly training storms over Mohave county Thursday and there is some concern for significant flash flood potential with some thunderstorms. There is good agreement among the models that will see the first big monsoonal moisture push of the season into eastern San Bernardino...Clark and Mohave counties by Friday. CAPE values of 1000-1500 J/KG are forecast to be quite extensive with precipitable water values of 1.25-1.50 inches. If cloud cover is limited...surface heating will be the main driver of convection Friday and we should see an active thunderstorm day with the potential for heavy rain producing storms. Outflow from storms could continue driving convection well into Friday evening given such as moist and unstable environment. .LONG TERM...Saturday through Wednesday. Models showing mid/upper level drying from the southwest taking place over the weekend. However, both the GFS/ECMWF indicate plenty of low level moisture/instability in place to fuel convection. PW values are forecast to be between 1.00 and 1.40 inches Saturday east of a line from Twentynine Palms - Mt. Charleston - Mesquite. Storm motion is forecast to be from the southwest at 10-20 kts which should help mitigate flooding concerns but locally heavy rainfall and gusty winds will accompany storms. Can not rule a a few showers/thunderstorms in eastern Lincoln County and northern Mohave County Sunday before this round of monsoon moisture gets scoured out of the region in time for Fourth of July revelers. In fact all of next week looks dry at this time with the passage of a trough through the Pacific Northwest. The trough will help enhance afternoon and evening southwest winds Monday-Wednesday. Now that fuels are cured this will elevate fire weather concerns early next week. Influx of moisture/cloud cover should have some affect on temperatures Saturday. Once drier air arrives temperatures will rise back to some 3 to 5 degrees above normal Sunday-Wednesday. && .AVIATION...For McCarran...Light to moderate southwest winds will prevail through this evening and overnight though there is a slight chance of erratic winds associated with thunderstorm outflow both from storms to the north and east of Las Vegas. Thunderstorm coverage will increase in the Peach Spring corridor Thursday and there will be a slight chance for thunderstorms around the Las Vegas Valley Thursday afternoon, but confidence is too low to mention in the official forecast at this time. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered thunderstorms across the southern Sierra, south central Nevada and northwest Arizona will largely dissipate this evening. Thunderstorm coverage will increase over northwest Arizona Thursday as increasing monsoonal moisture spreads up from northern Mexico. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && Short Term/Aviation...Adair Long Term...Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 29, 12:28 PM MST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1228 PM PDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 2 NE HUALAPAI PEAK 35.09N 113.88W
06/29/2016 U0.75 INCH MOHAVE AZ PUBLIC
LOCATION APPROXIMATE BUT REPORTED IN
HUALAPAI MOUNTAIN PARK. DIME SIZED HAIL WAS
WHAT WAS ACTUALLY REPORTED. .
&&
COThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:52 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jun 29, 2:54 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 29, 4:56 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.